Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 231, NWS Wilmington, OH

August 9, 2000Hocking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 8:01 PM EDT for Hocking County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2000, 8:01 PM EDT (00:01 UTC)
Expired
Aug 9, 2000, 8:45 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Hocking County, OH

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:05 PM EDTThunderstorm Wind 50 ECountywide, OHNumerous trees knocked down across the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 4:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 100001
SVRILN
OHC073-100045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
801 PM EDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOCKING COUNTY IN CENTRAL OHIO...

* UNTIL 845 PM EDT...

* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 20 MILES WEST OF LOGAN...MOVING EAST AT 30   
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOGAN...
  GIBSONVILLE...
  UNION FURNACE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...	VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:40 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 9, 7:40 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT WED AUG 9 2000

SOUTHWARD PUSH OF STORMS HAS SLOWED DURG PAST HR OR SO AND BEGINNING
TO GET SOME SIG TRAINING. WL GO AHD AND% ISSUE AN FFA FOR SE PORTIONS
OF FA THRU MIDNIGHT. WL ALSO TWEAK NRN ZONES TO CLEAR SOME CNTYS FROM
WATCH 669.

.ILN...FFA THRU MIDNT FOR KYZ097>100-OHZ078-079-081-088.

LOTT

In the hours before

Local storm report, Aug 9, 2:25 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 AM    FAIRVIEW                  IN   WIND DAMAGE
08/09/00   FAYETTE                        TREES DOWN IN THE
                                          WESTERN PART OF THE
                                          COUNTY.

1035 AM    JACKSONVILLE              OH   WIND DAMAGE
08/09/00   CLARK                          TREES DOWN AROUND
                                          GERMAN TOWNSHIP.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1045 AM    PLAIN CITY                OH   WIND DAMAGE
08/09/00   MADISON                        TREES...POWER LINES AND
                                          POWER POLES DOWN.
                                          DAMAGE COUNTY WIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1127 AM    LANCASTER                 OH   WIND DAMAGE
08/09/00   FAIRFIELD                      NUMEROUS TREES DOWN.
                                          COUNTY WIDE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

1130 AM    NEWARK                    OH   WIND DAMAGE
08/09/00   LICKING                        SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1130 AM    KIRKERSVILLE              OH   1 INCH HAIL
08/09/00   LICKING                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1130 AM    ST MARYS                  OH   .75 INCH HAIL
08/09/00   AUGLAIZE                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Aug 9, 2:30 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    LOGAN                     OH   WIND DAMAGE
08/09/00   HOCKING                        TREES DOWN COUNTY WIDE

1215 PM    LUCASVILLE                OH   WIND DAMAGE
08/09/00   SCIOTO                         TREES AND POWER LINES
M                                          DOWN

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.